Drug Rash with Eosinophilia and Systemic Symptoms (DRESS Syndrome)

Epidemiology


Etiology


Clinical

Dermatologic Manifestations

Pulmonary Manifestations

  • Pneumonitis (see Pneumonia, [[Pneumonia]]): in 33% of cases

Renal Manifestations (40% of cases)

Cardiac Manifestations (15% of cases)

Gastrointestinal Manifestations

  • Gastrointestinal (GI) Hemorrhage (see Gastrointestinal Hemorrhage, [[Gastrointestinal Hemorrhage]]): may occur in allopurinol-associated cases
  • Hepatitis: in 80% of cases
  • Pancreatic Involvement: in 5% of cases

Rheumatologic/Orthopedic Manifestations

Other Manifestations

  • Fever (see Fever, [[Fever]])
  • Lymphadenopathy (see Lymphadenopathy, [[Lymphadenopathy]])
  • Pseudolymphoma Syndrome: lymphadenopathy and abnormal circulating lymphocytes may especially occur in anticonvulsant-associated cases

Treatment

  • xxx

References

  • Drug Rash with Eosinophilia and Systemic Symptoms (DRESS) syndrome induced by celecoxib and anti-tuberculosis drugs. J Korean Med Sci. Jun 2008;23(3):521-5
  • Carbamazepine-induced drug reaction with eosinophilia and systemic symptoms (DRESS) syndrome: report of four cases and brief review. International Journal of Dermatology 2008; 47 (8): 853–860
  • Drug-induced hypersensitivity syndrome: clinical and biologic disease patterns in 24 patients. Medicine (Baltimore). 2009 May;88(3):131-40. doi: 10.1097/MD.0b013e3181a4d1a1 [MEDLINE]
  • Drug reaction with eosinophilia and systemic symptoms (DRESS): a clinical update and review of current thinking. Clinical and Experimental Dermatology 2011; 36 (1): 6–11